Alert archive / Oregon / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 16, 2012, 1:59 PM PDT. It took effect at Aug 17, 2012, 2:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2012, 1:59 PM PDT (20:59 UTC)
- In effect from
- Aug 17, 2012, 2:00 PM PDT
- Expired
- Aug 18, 2012, 8:07 PM PDT
- In force
- 30 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS86 KPDT 162059 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 159 PM PDT THU AUG 16 2012 ...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY EVENING FOR CENTRAL OREGON... .A WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATE FRIDAY THROUGH SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION WITH UNSTABLE CONDITIONS CAUSED BY HOT TEMPERATURES....WILL LEAD TO THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT. ABUNDANT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP...WITH VERY LITTLE RAIN EXPECTED AWAY FROM THE STORM CORES. ORZ610-611-630-170600- /O.UPG.KPDT.FW.A.0004.120817T2100Z-120819T0600Z/ /O.NEW.KPDT.FW.W.0006.120817T2100Z-120819T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON- 159 PM PDT THU AUG 16 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM FRIDAY TO 11 PM PDT SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611 AND OR630... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 11 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER FRIDAY AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONAL STORMS WILL DEVELOP ON SATURDAY. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
7 follow-up statements
611 WWUS86 KPDT 170416 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 916 PM PDT THU AUG 16 2012 ...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY EVENING FOR CENTRAL OREGON... .A WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATE FRIDAY THROUGH SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION WITH UNSTABLE CONDITIONS CAUSED BY HOT TEMPERATURES....WILL LEAD TO THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT. ABUNDANT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP...WITH VERY LITTLE RAIN EXPECTED AWAY FROM THE STORM CORES. ORZ610-611-630-171300- /O.CON.KPDT.FW.W.0006.120817T2100Z-120819T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON- 916 PM PDT THU AUG 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM FRIDAY TO 11 PM PDT SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611 AND OR630... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM FRIDAY TO 11 PM PDT SATURDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER FRIDAY AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONAL STORMS WILL DEVELOP ON SATURDAY. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
640 WWUS86 KPDT 171256 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 556 AM PDT FRI AUG 17 2012 ...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH SATURDAY EVENING FOR CENTRAL OREGON... .A WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATE TODAY THROUGH SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION WITH UNSTABLE CONDITIONS CAUSED BY HOT TEMPERATURES....WILL LEAD TO THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT. ABUNDANT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP...WITH VERY LITTLE RAIN EXPECTED AWAY FROM THE STORM CORES. ORZ610-611-630-180000- /O.CON.KPDT.FW.W.0006.120817T2100Z-120819T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON- 556 AM PDT FRI AUG 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611 AND OR630... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SATURDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONAL STORMS WILL DEVELOP ON SATURDAY. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
144 WWUS86 KPDT 172103 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 203 PM PDT FRI AUG 17 2012 ...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH SATURDAY EVENING FOR CENTRAL OREGON... .A WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATE TODAY THROUGH SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION WITH UNSTABLE CONDITIONS WILL LEAD TO THUNDERSTORM DEVELOPMENT. ABUNDANT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP...WITH VERY LITTLE RAIN EXPECTED AWAY FROM THE STORM CORES. ORZ632-180515- /O.EXB.KPDT.FW.W.0006.120818T2100Z-120819T0600Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 203 PM PDT FRI AUG 17 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONE OR632... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON IN THE WESTERN HALF OF THE ZONE AND SPREAD TO THE EASTERN HALF SATURDAY EVENING. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3 * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ610-611-630-180515- /O.CON.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON- 203 PM PDT FRI AUG 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611 AND OR630... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONAL STORMS WILL DEVELOP ON SATURDAY. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
955 WWUS86 KPDT 180514 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1014 PM PDT FRI AUG 17 2012 ...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY EVENING FOR CENTRAL OREGON... .A WEATHER DISTURBANCE WILL MOVE INTO THE REGION TONIGHT THROUGH SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION WITH UNSTABLE CONDITIONS WILL LEAD TO THUNDERSTORM DEVELOPMENT. ABUNDANT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP...WITH VERY LITTLE RAIN EXPECTED AWAY FROM THE STORM CORES. ORZ610-611-630-181400- /O.CON.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON- 1014 PM PDT FRI AUG 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611 AND OR630... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON SATURDAY. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ632-181400- /O.CON.KPDT.FW.W.0006.120818T2100Z-120819T0600Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 1014 PM PDT FRI AUG 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONE OR632... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM UNTIL 11 PM PDT SATURDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON IN THE WESTERN HALF OF THE ZONE AND SPREAD TO THE EASTERN HALF SATURDAY EVENING. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3 * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
500 WWUS86 KPDT 181344 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 644 AM PDT SAT AUG 18 2012 ...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TODAY AND CONTINUE INTO THIS EVENING FOR CENTRAL OREGON... .A WEATHER DISTURBANCE WILL MOVE INTO THE REGION AND COMBINE WITH MOISTURE AND DAYTIME HEATING TO MAKE THE ATMOSPHERE INCREASINGLY UNSTABLE AND PRODUCE THUNDERSTORMS TODAY AND TONIGHT. ABUNDANT LIGHTNING WILL BE POSSIBLE AND VERY LITTLE RAIN EXPECTED WITH THE STORMS. ORZ610-611-630-190000- /O.CON.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON- 644 AM PDT SAT AUG 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611 AND OR630... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ632-190000- /O.CON.KPDT.FW.W.0006.120818T2100Z-120819T0600Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 644 AM PDT SAT AUG 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONE OR632... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE WESTERN HALF OF THE ZONE AND SPREAD TO THE EASTERN HALF TONIGHT. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3 * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
241 WWUS86 KPDT 182019 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 119 PM PDT SAT AUG 18 2012 ...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON AND EVENING FOR CENTRAL OREGON... .CLOUD COVER IS INHIBITING HEATING OVER CENTRAL OREGON, BUT EXPECT THUNDERSTORMS TO DEVELOP BEHIND THE BAND OF CLOUDS LATER THIS AFTERNOON. BUILDUPS HAVE DEVELOPED AHEAD OF THE THICKEST CLOUDS IN FWZ 630 AND 632. EXPECT THESE TO DEVELOP INTO THUNDERSTORMS WITH HEATING THIS AFTERNOON. ABUNDANT LIGHTNING WILL BE POSSIBLE AND VERY LITTLE RAIN EXPECTED WITH THE STORMS. ORZ610-611-630-190600- /O.CON.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON- 119 PM PDT SAT AUG 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611 AND OR630... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ632-190600- /O.CON.KPDT.FW.W.0006.120818T2100Z-120819T0600Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 119 PM PDT SAT AUG 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONE OR632... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE WESTERN HALF OF THE ZONE AND SPREAD TO THE EASTERN HALF TONIGHT. * PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. * LIGHTNING ACTIVITY LEVEL...2-3 * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
979 WWUS86 KPDT 190307 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 807 PM PDT SAT AUG 18 2012 ORZ610-611-630-632-190415- /O.CAN.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 807 PM PDT SAT AUG 18 2012 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611...OR630 AND OR632... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM DEVELOPMENT OVER CENTRAL OREGON HAS ENDED AND THE THUNDERSTORMS THAT DID DEVELOP HAVE DISSIPATED. THERE IS NO LONGER A THREAT OF THUNDERSTORMS WITH ABUNDANT LIGHTNING OVER THE WARNED AREA TONIGHT. AS A RESULT THE RED FLAG WARNING HAS BEEN CANCELLED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 16, 9:40 AM PDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 16, 9:40 AM PDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
940 AM PDT THU AUG 16 2012
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...LITTLE CHANGE IN THE
FORECAST. MFR SOUNDING SHOWS MOISTURE ABOVE 15K ACROSS SOUTHERN OR.
NAM A LITTLE MORE AGGRESSIVE WITH INSTABILITY TODAY WHILE NEGATIVE
LI ON GFS ARE DELAYED UNTIL FRIDAY. WILL KEEP THUNDERSTORMS TO THE
SOUTH TODAY AND ALONG CASCADES ON FRIDAY.
850-700MB TEMPERATURES A LITTLE WARMER TODAY...BUT SURFACE
TEMPERATURES STARTED 5-7 DEGREES COOLER THIS MORNING AND WITH LOW
LEVEL NORTHERLY FLOW WILL LEAVE TEMPERATURES NEARLY THE SAME AS
WEDNESDAY. EXPECT 3-5 DEGREES WARMER ON FRIDAY.
&&
.AVIATION...18Z TAFS...SKIES WILL BE MOSTLY CLEAR AND VFR CONDITIONS
WILL PREDOMINATE. SOME SMOKE FROM AREA WILDFIRES WILL BE ACROSS THE
REGION BUT SHOULD NOT DROP VISIBILITIES INTO THE MVFR CATEGORY. SOME
SCATTERED MID AND HIGH LEVEL CLOUDS WILL MOVE INTO CENTRAL OREGON
THIS AFTERNOON AND EVENING...AFFECTING KBDN AND KRDM. SURFACE WINDS
ARE EXPECTED TO REMAIN BELOW 15 KTS ACROSS THE AREA FOR THE NEXT 24
HOURS.
&&
.FIRE WEATHER...WATCH IN EFFECT STARTING FRIDAY AFTERNOON AND
CONTINUING INTO SATURDAY FOR SOUTH CENTRAL OREGON. EXPECT
THUNDERSTORMS TO DEVELOP LATE FRIDAY AFTERNOON OVER ZONES 611 630
THEN MOVE NORTHWARD. ADDITIONAL STORMS WILL DEVELOP AGAIN ON
SATURDAY. SOME OF THE STORMS WILL PRODUCE ABUNDANT LIGHTNING. 94
&&
.PREV DISCUSSION... /ISSUED 430 AM PDT THU AUG 16 2012/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...DRY AND WARM CONDITIONS
ARE EXPECTED THROUGH EARLY AFTERNOON FRIDAY WITH MOSTLY CLEAR SKIES.
TEMPERATURES WILL BE MUCH ABOVE NORMAL WITH HIGHS IN THE 90S LOWER
ELEVATIONS AND 80S MOUNTAINS. WINDS WILL GENERALLY BE LIGHT. LATE
FRIDAY MOISTURE WILL BE ON THE INCREASE ACROSS CENTRAL OREGON AND BY
LATE IN THE AFTERNOON ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHERN DESCHUTES COUNTY. THIS ACTIVITY WILL SPREAD NORTH FRIDAY
NIGHT ACROSS PARTS OF JEFFERSON AND CROOK COUNTIES. RIGHT NOW IT
LOOKS LIKE LIGHTNING WILL BE THE MAIN THREAT AS PARAMETERS DO NOT
LOOK ESPECIALLY FAVORABLE FOR STRONG TO SEVERE STORMS. 78
LONG TERM...SATURDAY THROUGH THURSDAY...MODELS ARE IN GOOD
AGREEMENT IN HAVING A RIDGE OVER THE AREA SATURDAY WITH A TROUGH
OUT IN THE EASTERN PACIFIC. THIS WILL GIVE US A SOUTH TO SOUTHWEST
FLOW OVER THE AREA. A WAVE MOVING THROUGH THE TROUGH WILL PUSH THE
TROUGH CLOSER TO THE COAST AND UP PULL MOISTURE INTO THE WESTERN
PORTIONS OF THE AREA NEAR THE CASCADES. WITH INSTABILITY FROM DAY
TIME HEATING THIS WILL GIVE AREAS NEAR THE CASCADES A SLIGHT CHANCE
OF THUNDERSTORMS IN THE MORNING AND DEVELOP INTO SCATTERED
THUNDERSTORMS IN CENTRAL AND NORTH CENTRAL OREGON AND THE SOUTHERN
WASHINGTON CASCADES IN THE AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS WILL NOT MAKE MUCH PROGRESS EASTWARD DURING THE
AFTERNOON AND SATURDAY NIGHT AND WILL REMAIN CONFINED TO THE REST OF
THE EASTERN HALF OF THE AREA. TEMPERATURES WILL REMAIN HOT IN THE
90S AND LOWER 100S WITH MID 80S TO LOWER 90S IN THE MOUNTAINS. BY
SUNDAY THE TROUGH WILL HAVE PUSHED THE RIDGE EASTWARD TO THE ROCKIES
AND GIVING US A MORE SOUTHWESTERLY FLOW. TEMPERATURES WILL COOL 3 TO
5 DEGREES AND THERE WILL BE LESS MOISTURE. HAVE KEPT A SLIGHT CHANCE
OF THUNDERSTORMS OVER MUCH OF THE AREA IN THE MORNING BUT HAVE
CONFINED IT TO THE EASTERN MOUNTAINS AND THE WASHINGTON CASCADE
CREST IN THE AFTERNOON AND EVENING. THE PATTERN REMAINS FAIRLY
STATIONARY MONDAY WITH A RIDGE OVER THE ROCKIES AND A TROUGH
OFFSHORE. ANOTHER DISTURBANCE WITH SOME MOISTURE ARRIVES MONDAY SO
HAVE A SLIGHT CHANCE OF THUNDERSTORMS IN THE EASTERN MOUNTAINS. ON
TUESDAY MODELS BEGIN TO BRING THE TROUGH ASHORE BUT WITH A 12 TO 18
HOUR TIMING DIFFERENCE. THE GFS IS FASTER AND WOULD HAVE
THUNDERSTORMS OVER MOST OF THE AREA WHILE THE SLOWER ECMWF IS DRY.
STUCK WITH CURRENT SLIGHT CHANCE OF THUNDERSTORMS IN CENTRAL OREGON
AND THE EASTERN MOUNTAINS FOR NOW. WEDNESDAY THE SLOWER ECMWF STILL
HAS THE TROUGH OVER THE AREA WHILE THE GFS HAS THE TROUGH OUT OF THE
AREA. KEPT CURRENT DRY FORECAST INTACT. ON THURSDAY THE MODELS HAVE
EITHER A TROUGH OR RIDGE OVER THE AREA SO WENT WITH A DRY AND
SLIGHTLY COOLER FORECAST. TEMPERATURES MONDAY THROUGH THURSDAY WILL
BE COOLER WITH HIGHS IN THE MID 80S TO LOWER 90S WITH UPPER 70S TO
MID 80S. PERRY
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 90 57 94 59 / 0 0 0 0
ALW 92 62 96 64 / 0 0 0 0
PSC 93 54 97 56 / 0 0 0 0
YKM 92 55 96 57 / 0 0 0 0
HRI 93 53 97 55 / 0 0 0 0
ELN 93 54 97 56 / 0 0 0 0
RDM 92 51 96 53 / 0 0 10 20
LGD 89 49 93 51 / 0 0 0 0
GCD 93 53 97 55 / 0 0 0 0
DLS 99 59 103 61 / 0 0 0 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING ORZ042-505-506-509.
WA...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING WAZ026-027-520.
&&
THREAT INDEX
TODAY : GREEN
FRIDAY : YELLOW
SATURDAY : YELLOW
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
79/83/83/94Hazardous weather outlook, Aug 16, 5:18 AM PDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
518 AM PDT THU AUG 16 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
171215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
518 AM PDT THU AUG 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL RESULT IN HOT
AND DRY CONDITIONS TODAY. THERE WILL BE A LITTLE SMOKE AROUND FROM
THE REGIONAL WILDFIRES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FIRE WEATHER WATCH FRIDAY AND SATURDAY
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
YAKIMA VALLEY, NORTH CENTRAL OREGON, EAST SLOPES OF THE OREGON
CASCADES, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
THUNDERSTORMS SATURDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST
SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN
BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
MOISTURE WILL BEGIN TO INCREASE ON LATE FRIDAY ESPECIALLY ACROSS
CENTRAL OREGON. THIS WILL LEAD TO ISOLATED THUNDERSTORM DEVELOPMENT
LATE IN THE DAY THROUGH THE EVENING. MORE NUMEROUS THUNDERSTORMS ARE
EXPECTED ON SATURDAY. A FIRE WEATHER WATCH FOR ABUNDANT LIGHTNING
AND DRY FUELS HAS BEEN ISSUED. PLEASE REFER TO THE LAST PRODUCTS
PDXRFWPDT AND SEARFWOTX FOR THE LATEST INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Red Flag Warnings in Oregon, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.